Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 28, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 14, 2020, 11:36 PM CDT for Choctaw County, Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2020, 11:36 PM CDT (04:36 UTC)
- Expired
- Mar 14, 2020, 11:58 PM CDT
- In force
- 22 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 177 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
099
WUUS54 KTSA 150436
SVRTSA
OKC023-150515-
/O.NEW.KTSA.SV.W.0028.200315T0436Z-200315T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1136 PM CDT Sat Mar 14 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Choctaw County in southeastern Oklahoma...
* Until 1215 AM CDT.
* At 1135 PM CDT, a severe thunderstorm was located 11 miles north of
Blossom, moving northeast at 40 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations in or near the path include...
Fort Towson... Raymond Gary State Park...
Huskey... Swink...
Frogville...
LAT...LON 3387 9545 3388 9546 3389 9546 3388 9548
3416 9516 3394 9516 3396 9523 3394 9525
3389 9526 3390 9526 3391 9527 3390 9528
3388 9528 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0435Z 222DEG 37KT 3383 9540
HAIL...1.25IN
WIND...<50MPH
$$
Lacy2 follow-up statements
508
WWUS54 KTSA 150446
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1146 PM CDT Sat Mar 14 2020
OKC023-150515-
/O.CON.KTSA.SV.W.0028.000000T0000Z-200315T0515Z/
Choctaw OK-
1146 PM CDT Sat Mar 14 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHEASTERN CHOCTAW COUNTY...
At 1145 PM CDT, a severe thunderstorm was located 8 miles south of
Raymond Gary State Park, moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Frogville... Huskey...
Swink...
The storm has been weakening as it approaches the Red River and
Frogville in far southeast Choctaw county. If this trend continues,
the warning will be canceled early.
LAT...LON 3387 9540 3406 9516 3394 9516 3396 9523
3394 9525 3389 9526 3390 9526 3391 9527
3390 9528 3388 9528 3387 9529 3389 9533
3387 9534
TIME...MOT...LOC 0445Z 228DEG 35KT 3389 9531
HAIL...1.00IN
WIND...<50MPH
$$
Lacy345
WWUS54 KTSA 150458
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1158 PM CDT Sat Mar 14 2020
OKC023-150508-
/O.CAN.KTSA.SV.W.0028.000000T0000Z-200315T0515Z/
Choctaw OK-
1158 PM CDT Sat Mar 14 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHOCTAW COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3387 9540 3406 9516 3394 9516 3396 9523
3394 9525 3389 9526 3390 9526 3391 9527
3390 9528 3388 9528 3387 9529 3389 9533
3387 9534
TIME...MOT...LOC 0457Z 222DEG 37KT 3399 9520
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 11:31 PM CDT, 5 minutes earlier.
Area forecast discussion, Mar 14, 11:31 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1131 PM CDT Sat Mar 14 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR will prevail through the period, with periods of IFR cigs possible across the AR and SE OK sites. Patchy -DZ and MVFR vsbys are also possible at the E OK sites early in the period. Rain will begin increasing in areal coverage at the end of the TAF period, however any impacts should be after 06z Monday. && .PREV DISCUSSION... /Issued 934 PM CDT Sat Mar 14 2020/ ..UPDATE... DISCUSSION... Scattered light showers remain across west central AR stretching southwestward to an area of renewed deeper convection across north TX. This corridor along the cool side of the sfc front will remain a zone of higher precip chances through the overnight hours. Updated forecast will realign precip chances slightly and maintain a mention of thunder across far SE OK. Remainder of fcst is tracking well. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous weather outlook, Mar 14, 4:50 PM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 450 PM CDT Sat Mar 14 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 450 PM CDT Sat Mar 14 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Far southeast Oklahoma. ONSET...Ongoing. DISCUSSION... Isolated thunderstorms will remain possible this afternoon and evening across far southeast Oklahoma. Severe weather is not expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY through WEDNESDAY...Thunderstorm and Heavy Rain Potential. THURSDAY...Thunderstorm...High Wind and Heavy Rain Potential. FRIDAY...High Wind Potential. EXTENDED DISCUSSION... Isolated thunderstorms will remain possible near the Red River during the day Sunday, with widespread light rain and isolated storms late Sunday night. Rain and isolated thunderstorms will continue on Monday and localized flooding will increase. Heavier rains and thunderstorm potential arrive Tuesday into Wednesday. Flooding will likely become a concern by this time, with both short term flash flooding and main stem river flooding potential increasing. The unsettled period will peak on Thursday as widespread showers and storms spread across the region. Severe weather potential may increase at this time and flooding concerns are likely to be ongoing across portions of eastern Oklahoma and western Arkansas. Breezy, cooler, and dry conditions are forecast for late next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 14, 11:33 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1133 PM CDT Sat Mar 14 2020
OKZ053-150500-
Choctaw OK-
1133 PM CDT Sat Mar 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
MIDNIGHT CDT...
At 1132 PM CDT, a strong thunderstorm was located 9 miles north of
Blossom, moving northeast at 40 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Fort Towson... Raymond Gary State Park...
Huskey... Swink...
Frogville...
LAT...LON 3387 9545 3388 9546 3389 9546 3387 9549
3416 9516 3394 9516 3396 9523 3394 9525
3389 9526 3390 9526 3391 9527 3390 9528
3388 9528 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0432Z 230DEG 37KT 3380 9543
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 11:33 PM CDT | Special Weather Statement | TSA | Choctaw | 27 min |
| Mar 15, 9:28 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 10 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.